Missouri, 2010Hail and Damaging Wind in Missouri, August 11 to 12, 2010
August 11 to 12, 2010 · NWS SGF · 2 events in 1 county or zone
Isolated air mass thunderstorms produced strong winds and hail during the early evening.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $3,000
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Isolated air mass thunderstorms produced strong winds and hail during the early evening.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before the first event at Aug 11, 5:19 PM CST, 1 hour 35 minutes earlier.
Area forecast discussion, Aug 11, 5:19 PM CST, 1 hour 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
619 PM CDT WED AUG 11 2010
...UPDATE TO AVIATION...
.UPDATE...
ISOLATED THUNDERSTORMS HAD DEVELOPED DURING THE HEAT OF THE DAY
ACROSS THE MISSOURI OZARKS. STORMS WERE MORE NUMEROUS FARTHER
NORTH FROM EAST CENTRAL KANSAS INTO WEST CENTRAL MISSOURI IN
ASSOCIATION WITH A MINOR SHORTWAVE. WILL CLOSELY MONITOR THE
PROGRESSION OF THESE STORMS AS THEY TRACK INTO CENTRAL MISSOURI.
EXPECT THIS ACTIVITY TO GRADUALLY DIMINISH AFTER SUNSET BUT MAY LINGER
LONGER WITH THE SUPPORT OF THE SHORTWAVE. OTHERWISE LITTLE RELIEF
FROM THE HEAT CAN BE EXPECTED INTO THE EVENING HOURS.
FOSTER
&&
.DISCUSSION...
/ISSUED 210 PM CDT WED AUG 11 2010/
MAIN FOCUS IN THIS FORECAST PACKAGE WILL CONTINUE TO DEAL WITH THE
HOT AND HUMID CONDITIONS...ALONG WITH THE POTENTIAL FOR ISOLATED
THUNDERSTORMS EACH AFTERNOON THROUGH FRIDAY. THEN ATTENTION TURNS
TO COOLER CONDITIONS AND PRECIPITATION CHANCES ASSOCIATED WITH A
COLD FRONTAL PASSAGE LATE FRIDAY INTO THIS WEEKEND.
CURRENTLY...THE HOT CONDITIONS CONTINUE AS TEMPERATURES ARE ONCE
AGAIN IN THE 90S WITH SOME AREAS AROUND THE 100 DEGREE MARK ACROSS
SOUTHERN MISSOURI AND SOUTHEAST KANSAS EARLY THIS AFTERNOON. HEAT
INDEX VALUES ARE IN THE 100 TO 106 RANGE AND WILL CONTINUE TO WARM
INTO THE 103 TO 110 RANGE THIS AFTERNOON.
ISOLATED THUNDERSTORMS ARE ALSO DEVELOPING ACROSS SOUTHERN AND
SOUTH CENTRAL MISSOURI THIS AFTERNOON. THE POTENTIAL FOR ISOLATED
THUNDERSTORMS WILL CONTINUE INTO THE EARLY EVENING HOURS. THE
BEST COVERAGE SHOULD BE SOUTH OF THE AREA...BUT THE POTENTIAL IS
STILL THERE. THERE WILL BE A LIMITED RISK FOR SEVERE THUNDERSTORM
WIND GUSTS AND HEAVY RAINFALL WITH ANY OF THE STRONGER STORMS.
THESE STORMS WILL BE PULSE IN NATURE AND SHOULD WEAKEN AND
DISSIPATE AS THE SUN SETS.
THE UPPER LEVEL RIDGE WILL REMAIN OVER THE REGION THROUGH
FRIDAY...WITH THE HOT CONDITIONS CONTINUING. TEMPERATURES WILL
GENERALLY REMAIN VERY SIMILAR TO WHAT HAS BEEN OBSERVED THE LAST
SEVERAL DAYS...AS TEMPERATURES WARM INTO THE UPPER 90S TO AROUND
100 DEGREES. A FEW MORE AREAS COULD HIT THE 100 DEGREE MARK ACROSS
SOUTHEAST KANSAS AND SOUTHERN MISSOURI ON THURSDAY AND FRIDAY. DEW
POINTS WILL REMAIN IN THE MIDDLE 60S TO LOWER 70S EACH
AFTERNOON...WHICH WILL RESULT IN HEAT INDEX VALUES IN THE 103 TO
110 DEGREE RANGE. A FRONT WILL START TO APPROACH THE AREA
FRIDAY...WHICH COULD RESULT IN DEW POINTS POOLING ACROSS THE AREA
AHEAD OF THE FRONT...WHICH MAY RESULT IN MORE AREAS HEAT INDEX
READINGS APPROACHING THE 110 MARK. THE HEAT WARNING ACROSS THE
ENTIRE AREA THROUGH FRIDAY STILL LOOKS IN GOOD SHAPE AND WILL
CONTINUE AS IS.
A COLD FRONT WILL PUSH SOUTH INTO THE AREA FRIDAY NIGHT INTO
SATURDAY AS AN UPPER LEVEL TROUGH TO THE NORTH FLATTENS THE RIDGE.
THE FRONT WILL BRING BETTER CHANCES FOR WIDESPREAD SHOWERS AND
THUNDERSTORMS TO THE AREA FRIDAY NIGHT INTO SATURDAY. A SECOND
WEAK UPPER LEVEL DISTURBANCE MAY PASS THROUGH THE AREA ON
SUNDAY...KEEPING SHOWER AND THUNDERSTORM CHANCES IN THE FORECAST.
ANOTHER UPPER LEVEL TROUGH IS THEN EXPECTED TO DIVE OUT OF THE
NORTH AND MAY PROVIDE PRECIPITATION CHANCES AGAIN DURING THE
MIDDLE OF NEXT WEEK. A PATTERN CHANGE IS IN STORE BEHIND THE FRONT
AS NORTHWEST FLOW ALOFT SETS UP THIS WEEKEND INTO NEXT WEEK WITH
COOLER CONDITIONS EXPECTED.
WISE
&&
.AVIATION...
/ISSUED 612 PM CDT WED AUG 11 2010/
VFR CONDITIONS WILL CONTINUE AT AREA TERMINALS THROUGH THURSDAY AS
HIGH PRESSURE AT THE SURFACE AND ALOFT REMAIN THE DOMINANT WEATHER
FEATURES. ISOLATED THUNDERSTORMS WILL DEVELOP DURING THE HEAT OF
THE DAY BUT ANY IMPACT WILL BE VERY LOCALIZED.
FOSTER
&&
.SGF WATCHES/WARNINGS/ADVISORIES...
MO...EXCESSIVE HEAT WARNING UNTIL 9 PM CDT FRIDAY FOR MOZ055>058-
066>071-077>083-088>098-101>106.
KS...EXCESSIVE HEAT WARNING UNTIL 9 PM CDT FRIDAY FOR KSZ073-097-101.
&&Hazardous weather outlook, Aug 11, 12:02 PM CST, 6 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
102 PM CDT WED AUG 11 2010
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-121815-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
102 PM CDT WED AUG 11 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
THE HAZARDOUS WEATHER RISK LEVEL IS...SIGNIFICANT.
WEATHER HAZARDS EXPECTED...
SIGNIFICANT EXCESSIVE HEAT RISK.
LIMITED THUNDERSTORM WIND RISK FOR WINDS IN EXCESS OF 50 MPH.
LIMITED FLOODING RISK.
LIMITED LIGHTNING RISK.
DISCUSSION...
HOT CONDITIONS WILL CONTINUE ACROSS THE AREA THIS AFTERNOON AS
HEAT INDICES WILL RANGE FROM 103 TO 110 DEGREES. AN EXCESSIVE
HEAT WARNING IS IN EFFECT FOR THE ENTIRE OUTLOOK AREA INTO EARLY
FRIDAY EVENING.
ISOLATED THUNDERSTORMS WILL ALSO BE POSSIBLE THIS AFTERNOON INTO
THE EARLY EVENING HOURS ACROSS THE ENTIRE OUTLOOK AREA. A FEW
STORMS MAY PRODUCE WIND GUSTS IN EXCESS OF 50 MPH...FREQUENT
LIGHTNING STRIKES AND HEAVY RAINFALL... WHICH COULD LEAD TO
LOCALIZED FLASH FLOODING.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
AFTERNOON HEAT INDICES WILL CONTINUE TO CLIMB TO BETWEEN 103 AND
110 DEGREES EACH AFTERNOON THROUGH FRIDAY.
ISOLATED THUNDERSTORMS WILL BE POSSIBLE EACH AFTERNOON THROUGH
FRIDAY. A FEW STORMS MAY PRODUCE WIND GUSTS IN EXCESS OF 50 MPH
AND HEAVY RAINFALL...WHICH COULD LEAD TO LOCALIZED FLASH
FLOODING.
A COLD FRONT WILL THEN PASS THROUGH THE REGION EARLY THIS
WEEKEND...BRINGING A BETTER CHANCE FOR THUNDERSTORMS FROM
FRIDAY NIGHT INTO THIS WEEKEND.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IN NOT EXPECTED TO BE NEEDED THROUGH TONIGHT.
&&
THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)
WISE
In the hours before
Special weather statement, Aug 11, 1:02 PM CST, 5 hours 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
202 PM CDT WED AUG 11 2010
MOZ106-112000-
OREGON MO-
202 PM CDT WED AUG 11 2010
...SIGNIFICANT WEATHER ALERT FOR EASTERN OREGON COUNTY UNTIL 300 PM
CDT...
AT 158 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR GREER...OR 20 MILES NORTHEAST OF THAYER...
MOVING SOUTHEAST AT 5 MPH. WINDS AROUND 50 MPH ARE EXPECTED WITH THIS
STORM.
THIS STORM WILL BE NEAR...
GREER BY 210 PM CDT.
ALTON BY 225 PM CDT.
WILDERNESS BY 300 PM CDT.
THUNDERSTORMS POSE A VARIETY OF HAZARDS TO THOSE OUTDOORS...INCLUDING
HAIL... STRONG WINDS THAT CAN CREATE DANGEROUS FLYING PROJECTILES AND
DEBRIS...AS WELL AS DEADLY CLOUD TO GROUND LIGHTNING. IF YOU ARE IN
THE PATH OF THIS STORM...MOVE INDOORS TO A STURDY SHELTER
IMMEDIATELY.
DSA
Thunderstorm Wind, Laclede
- When
- August 11, 6:54 PM CST
- Where
- Laclede County, 3.62 mi SSE of Bennett Spgs
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Emergency Manager
- Coordinates
- 37.680, -92.850
Downburst winds peeled a metal roof off of an outbuilding that was open on one side.
Hail, Laclede
- When
- August 12, 3:50 PM CST
- Where
- Laclede County, 1.29 mi WNW of Jacksonville
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 37.580, -92.450
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in Kansas, August 11 to 13, 201011 injured · $132,000 · 1 in hail · 27 events
- Flash Flood in Michigan, August 11 to 12, 2010$4.0 million · 1 event
- Flash Flooding in West Virginia, August 11, 2010$405,000 · 3 events
- Flood in Iowa, August 11 to 18, 2010$250,000 · 1 event
- Damaging Winds and Lightning Strike in Indiana, August 11, 2010$135,000 · 56 kt wind · 5 events
- Damaging Wind and Lightning Strike in Indiana, August 11, 2010$50,000 · 55 kt wind · 2 events
- Damaging Wind in Tennessee, August 11, 2010$50,000 · 55 kt wind · 1 event
- Heat in Kentucky, August 11, 201027 events
- Flash Flood and Damaging Winds in Virginia, August 11, 2010$16,000 · 55 kt wind · 13 events
- Flash Flood in Wisconsin, August 11, 2010$25,000 · 1 event
- Hail and Damaging Winds in Montana, August 11, 20102.75 in hail · 19 events
- Flash Flooding and Damaging Winds in North Carolina, August 11 to 12, 2010$15,000 · 50 kt wind · 7 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 248368, 245837.